Alert archive / California / Wind Advisories in 2009

Wind Advisory 53, NWS Los Angeles, CA

October 29, 2009

NWS Los Angeles, CA issued this wind advisory at Oct 29, 2009, 3:34 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2009, 3:34 AM PDT (10:34 UTC)
Expired
Oct 29, 2009, 8:00 AM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 291034
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
334 AM PDT THU OCT 29 2009

...GUSTY WINDS THROUGH THIS MORNING OVER PORTIONS OF SOUTHWESTERN
CALIFORNIA...

...VERY COLD TEMPERATURES THIS MORNING AND POSSIBLY TONIGHT OVER
THE INTERIOR VALLEYS...

.THE COLD UPPER LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN WILL
CONTINUE TO MOVE EAST TODAY. GUSTY NORTH TO NORTHEAST WINDS WILL
CONTINUE ACROSS THE LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY
MOUNTAINS THROUGH EARLY THIS MORNING. WINDS WILL BEGIN LOWER SOME
THROUGH TODAY WITH ONLY LOCAL GUSTS TO 45 MPH EXPECTED BY THE
AFTERNOON.

THE VERY COLD AIR MASS BROUGHT IN BY THIS WEATHER SYSTEM WILL
ALSO BRING A FEW HOURS OF WELL BELOW FREEZING TEMPERATURES TO THE
INTERIOR VALLEYS AND ANTELOPE VALLEY FOR THE FIRST TIME THIS SEASON.
THERE IS A CHANCE THAT FROST ADVISORIES OR FREEZE WARNINGS MAY BE
NEEDED AGAIN LATE TONIGHT FOR THE ANTELOPE VALLEY.

CAZ059-291530-
/O.NEW.KLOX.FZ.A.0003.091030T1000Z-091030T1500Z/
/O.CON.KLOX.FZ.W.0002.000000T0000Z-091029T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
334 AM PDT THU OCT 29 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
THIS MORNING. 

TEMPERATURES BETWEEN 25 AND 28 DEGREES ARE EXPECTED FOR THE NEXT
FEW HOURS THROUGH 8 AM THIS MORNING...WHICH SHOULD RESULT IN
FREEZING CONDITIONS...ESPECIALLY IN THE WESTERN PART OF THE
VALLEY. THE POTENTIAL FOR ANOTHER NIGHT OF FREEZING CONDITIONS
TONIGHT IS POSSIBLE...BUT SHOULD NOT BE AS WIDESPREAD. WITH
CONFIDENCE NOT AS STRONG...A FREEZE WATCH HAS BEEN ISSUED FOR THE
HOURS BETWEEN 3 AM TO 8 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES REACH AND FALL
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES REACH AND FALL
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ037-038-291500-
/O.CON.KLOX.FZ.W.0002.000000T0000Z-091029T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
334 AM PDT THU OCT 29 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

TEMPERATURES BETWEEN 25 AND 28 DEGREES ARE EXPECTED FOR A FEW
HOURS INTO THE EARLY MORNING HOURS...WHICH SHOULD RESULT IN
FREEZING CONDITIONS...ESPECIALLY IN THE WIND SHELTERED VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES REACH AND FALL
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

CAZ052-291500-
/O.NEW.KLOX.WI.Y.0053.091029T1034Z-091029T1500Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
334 AM PDT THU OCT 29 2009

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS 25 TO 40 MPH THROUGH PASSES AND
CANYONS WITH LOCAL GUSTS TO 45 MPH AND ISOLATED GUSTS TO 55 MPH
WILL CONTINUE THROUGH THE EARLY MORNING HOURS. STRONGEST GUSTS
WILL OCCUR ABOVE THE HILLS OF MONTECITO. WINDS WILL DIMINISH LATER
THIS MORNING. THESE WINDS WILL AFFECT TRAVEL ON HIGHWAY 154
THROUGH SAN MARCOS PASS AS WELL AS ROADS IN AND AROUND MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-291500-
/O.EXT.KLOX.WI.Y.0052.000000T0000Z-091029T1500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
334 AM PDT THU OCT 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE EARLY THIS MORNING THEN DIMINISH TO BELOW ADVISORY
LEVELS BY MID MORNING. THERE WILL CONTINUE TO BE LOCAL GUSTS TO 40
MPH ACROSS THE WIND PRONE PASSES AND CANYONS...BUT REMAIN BELOW
WIND ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ036-291500-
/O.CON.KLOX.FR.Y.0005.000000T0000Z-091029T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
334 AM PDT THU OCT 29 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

TEMPERATURES WILL FALL TO NEAR 30 EARLY THIS MORNING...WHICH WILL
RESULT IN A FEW HOURS OF SUB-FREEZING TEMPERATURES AND AREAS OF
FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS
SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

&&

$$


KAPLAN/MEIER
1 follow-up statement
000 
WWUS76 KLOX 291500
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 AM PDT THU OCT 29 2009

...GUSTY WINDS THROUGH THIS MORNING OVER PORTIONS OF SOUTHWESTERN
CALIFORNIA...

...VERY COLD TEMPERATURES THIS MORNING AND POSSIBLY TONIGHT OVER
THE INTERIOR VALLEYS...

.THE COLD UPPER LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN WILL
CONTINUE TO MOVE EAST TODAY. GUSTY NORTH TO NORTHEAST WINDS WILL
CONTINUE ACROSS THE LOS ANGELES...VENTURA AND SANTA BARBARA
COUNTY MOUNTAINS THROUGH EARLY THIS MORNING. WINDS WILL BEGIN
LOWER SOME THROUGH TODAY WITH ONLY LOCAL GUSTS TO 45 MPH EXPECTED
BY THE AFTERNOON.

THE VERY COLD AIR MASS BROUGHT IN BY THIS WEATHER SYSTEM WILL
ALSO BRING A FEW HOURS OF WELL BELOW FREEZING TEMPERATURES TO THE
INTERIOR VALLEYS AND ANTELOPE VALLEY FOR THE FIRST TIME THIS
SEASON. THERE IS A CHANCE THAT FROST ADVISORIES OR FREEZE
WARNINGS MAY BE NEEDED AGAIN LATE TONIGHT FOR THE ANTELOPE
VALLEY.

CAZ059-292300-
/O.EXP.KLOX.FZ.W.0002.000000T0000Z-091029T1500Z/
/O.CON.KLOX.FZ.A.0003.091030T1000Z-091030T1500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
800 AM PDT THU OCT 29 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING.

TEMPERATURES IN THE COLDEST LOCATIONS ARE EXPECTED TO RISE ABOVE
FREEZING VERY SHORTLY SO THE FREEZE WARNING WILL BE ALLOWED TO
EXPIRE AT 8 AM. THERE IS SOME DOUBT AS TO A REPEAT OF COLD
TEMPERATURES FOR TONIGHT...BUT A FREEZE WATCH HAS BEEN ISSUED FOR
THE HOURS BETWEEN 3 AM TO 8 AM FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES REACH AND FALL
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ037-038-291600-
/O.EXP.KLOX.FZ.W.0002.000000T0000Z-091029T1500Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
800 AM PDT THU OCT 29 2009

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

THE WIDESPREAD TEMPERATURES BELOW FREEZING ARE STARTING TO RISE
ABOVE FREEZING AT THIS TIME...SO THE FREEZE WARNING WILL BE
ALLOWED TO EXPIRE AT 8 AM. THERE WILL STILL BE A FEW POCKETS OF
COLD AIR WITH ISOLATED TEMPERATURES BELOW FREEZING UNTIL 9 AM.

$$

CAZ036-291600-
/O.EXP.KLOX.FR.Y.0005.000000T0000Z-091029T1500Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
800 AM PDT THU OCT 29 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES ARE RISING ABOVE FREEZING IN MOST LOCATIONS...SO THE
FROST ADVISORY WILL EXPIRE AT 8 AM.

$$

CAZ053-054-291600-
/O.EXP.KLOX.WI.Y.0052.000000T0000Z-091029T1500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
800 AM PDT THU OCT 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

THE WINDS HAVE DROPPED BELOW ADVISORY LEVELS THIS MORNING AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM.

$$

CAZ052-291600-
/O.EXP.KLOX.WI.Y.0053.000000T0000Z-091029T1500Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
800 AM PDT THU OCT 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

THE WINDS HAVE DROPPED BELOW ADVISORY LEVELS THIS MORNING AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM.

$$

SWEET

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:55 PM PDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 28, 10:55 PM PDT, 4 hours 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 PM PDT WED OCT 28 2009

...UPDATED AVIATION SECTION...

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY NUDGE
INTO OUR AREA THURSDAY AND FRIDAY...WITH WEAK OFFSHORE WINDS EXPECTED.
TEMPERATURES WILL GRADUALLY WARM UP THURSDAY AND FRIDAY...WITH
WARMER THAN NORMAL TEMPERATURES EXPECTED OVER THE WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SAT)...MOSTLY CLEAR SKIES WITH JUST A FEW HI
CLOUDS AT TIMES COVERED THE REGION THIS EVENING...AND THIS WILL
CONTINUE THRU TONIGHT. STRONG AND GUSTY NORTHWEST TO NORTHEAST
CANYON WINDS WILL PREVAIL OVERNIGHT FROM THE SBA COUNTY S COAST AND
MOUNTAINS TO THE MOUNTAINS OF VTU/L.A. COUNTIES...WHERE WIND
ADVISORIES ARE IN EFFECT. LOCAL GUSTY NORTH TO NORTHEAST WINDS WILL
PREVAIL OVER MANY OTHER PARTS OF THE DISTRICT OVERNIGHT AS WELL.
WITH THE COOL DRY AIRMASS OVER THE REGION...THERE WILL BE THE
POSSIBILITY OF FROSTS AND FREEZES LATE TONIGHT INTO THU MORNING OVER
SOME OF THE INTERIOR VALLEYS AND ANTELOPE VALLEY...ESPECIALLY WHERE
WINDS ARE LIGHT TO CALM. PLEASE SEE LAXNPWLOX FOR DETAILS ON THE
WIND ADVISORIES AND FROST AND FREEZING CONDITIONS.

A LARGE UPPER LEVEL LOW AND UPPER TROF OVER THE GREAT BASIN TONIGHT
WILL MOVE FAIRLY QUICKLY EAST THU THRU FRI. THIS WILL ALLOW AN UPPER
LEVEL RIDGE OVER THE EASTERN PACIFIC TO BUILD INTO CENTRAL CA BY
FRI. THE UPPER LEVEL RIDGING WILL THEN LINGER OVER CENTRAL AND
SOUTHERN CA FRI NIGHT AND SAT. DRY WEATHER WILL CONTINUE ACROSS THE
REGION THROUGH SAT...WITH MOSTLY CLEAR SKIES IN ALL AREAS. IT LOOKS
LIKE THE NORTH TO NORTHEAST WINDS WILL DIMINISH BY THU MORNING WITH
JUST MAINLY WEAK NIGHT AND MORNING OFFSHORE FLOW POSSIBLE THU NIGHT
INTO SAT. TEMPS OVER THE REGION WILL BE A FEW DEGREES BELOW NORMAL
ON THU...THEN WARM TO SEVERAL DEGREES ABOVE NORMAL FOR MOST AREAS BY
SAT.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (SUN-WED)...A WEAK FRONT SHOULD PASS THROUGH THE STATE
SAT NIGHT...WHICH WILL WEAKEN THE HIGH OFF THE COAST. ONCE IT PASSES
THROUGH ON SUN HOWEVER...THE HIGH WILL HAVE A CLEAR PATH TO PUSH
RIGHT OVER CA. OFFSHORE GRADS ALSO INCREASE SLIGHTLY WITH SOME COLD
AIR PUSHING INTO THE INTERIOR WEST. THIS ALL ADDS UP TO CONTINUED
WARMING ON SUN AND MON. 80S SHOULD BE FAIRLY COMMON OVER MOST OF THE
REGION...WITH THE VALLEYS GETTING CLOSE TO THE 90S. COOLING TREND
STILL LOOKS GOOD FOR TUE AND WED...AS LONG RANGE MODELS CONTINUE TO
SHOW A DEEP TROUGH FORMING SOUTH OF ALASKA...WHICH WOULD FORCE THE
HIGH TO THE EAST AND INCREASE ONSHORE GRADS.

STILL KEEPING THE FORECAST MOSTLY FREE OF LOW CLOUDS AND FOG.
CURRENT SYNOPTIC PATTERN SUPPORTS THIS...BUT IN ALL LIKELIHOOD THE
MARINE LAYER WILL THROW A CURVE BALL SOMETIME OVER THE NEXT WEEK.
ONCE SOME FOG FORMS...IT SHOULD BE OF THE DENSE VARIETY AND STICK
AROUND NEAR THE COAST...BUT WILL PROBABLY BE RANDOM IN COVERAGE. AS
A RESULT...WILL HAVE TO WAIT AND SEE WHEN/IF THIS HAPPENS.

&&

.AVIATION...29/0600Z...
HI CONFIDENCE IN CAVU CONDITIONS AT ALL AIRFIELDS. MODERATE
CONFIDENCE IN TIMING/STRENGTH OF WINDS. NORTH TO NORTHEAST WINDS WILL
PERSIST THROUGH THE MORNING...PARTICULARLY GUSTY ACROSS
KBUR...KVNY...KSBA...AND KLAX. LOW LEVEL WIND SHEAR LIKELY AT KSBA
THROUGH 10-12Z. OTHERWISE...NO ISSUES EXPECTED.

KLAX...HI CONFIDENCE IN CURRENT TAF...WITH ONLY UNCERTAINTY IN
TIMING OF WIND DIRECTION SHIFT TO THE NE/E. SHOULD BE WITHIN AN HOUR
OF FORECAST THOUGH.

KBUR...HI CONFIDENCE IN THE CURRENT TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...SIRARD/KITTELL
AVIATION...MEIER
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 28, 11:55 PM PDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1155 PM PDT WED OCT 28 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1155 PM PDT WED OCT 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHERLY WINDS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHERN
AND CENTRAL CALIFORNIA...ESPECIALLY OVER THE MOUNTAINS OF LOS
ANGELES...VENTURA...AND SANTA BARBARA COUNTIES...AS WELL AS THE
SANTA BARBARA COUNTY SOUTH COAST...CREATING HAZARDOUS DRIVING
CONDITIONS.

A LARGE NORTHWESTERLY SWELL WILL ALSO CREATE HIGH SURF ACROSS
CENTRAL COAST BEACHES TONIGHT...ALONG WITH A HIGH POTENTIAL OF RIP
CURRENTS.

A COLD AIRMASS WILL CREATE SUB-FREEZING TEMPERATURES LATE TONIGHT
OVER THE INTERIOR AND INLAND VALLEYS...WHICH WILL CREATE THE
POTENTIAL FOR HAZARDOUS FREEZE TO SENSITIVE VEGETATION.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY NORTHERLY WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE MORNING...CREATING
HAZARDOUS DRIVING CONDITIONS.

A COLD AIRMASS WILL CREATE SUB-FREEZING TEMPERATURES EARLY THURSDAY
MORNING OVER THE INTERIOR AND INLAND VALLEYS...WHICH WILL CREATE THE
POTENTIAL FOR HAZARDOUS FREEZE TO SENSITIVE VEGETATION. THERE IS THE
POTENTIAL FOR SIMILARLY COLD TEMPERATURES THURSDAY NIGHT INTO FRIDAY
MORNING.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL/MEIER

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:14 AM PDTSmall Craft AdvisoryLOX18 hr
Oct 29, 3:34 AM PDTFreeze WatchLOX11 hr
Oct 29, 2:36 PM PDTFrost AdvisoryLOX17 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.